Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 6, 2006, 2:25 PM MST for Yavapai County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2006, 2:25 PM MST (21:25 UTC)
- Expired
- Sep 6, 2006, 3:00 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM MST, 10 minutes earlier.
Area forecast discussion, Sep 6, 2:15 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST WED SEP 06 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA THROUGH SATURDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. A DRYING TREND IS EXPECTED ON SUNDAY AND EXTENDING INTO THE WORK WEEK. && .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWS WIDESPREAD CONVECTIVE ACTIVITY DEVELOPING ACROSS NRN AZ IN ASSOCIATION WITH THE S/W TROUGH MOVING OVER THE NRN PORTION OF THE STATE. THE RIDGE THAT HAD BEEN RESIDING OVER THE SRN GREAT BASIN THE PAST FEW DAYS HAS SHIFTED SOUTHWARD AND WAS NOW LOCATED ACROSS CENTRAL AZ. WITH THE NW FLOW...TEMPS ALOFT HAVE COOLED SLIGHTLY TODAY AND THIS HAS RESULTED IN SLIGHTLY STEEPER LAPSE RATES. THE COMBINATION OF INCREASED INSTABILITY AND THE DYNAMICS ASSOCIATED WITH THE S/W TROUGH HAS PRODUCED AN INCREASE IN CONVECTIVE ACTIVITY ACROSS NRN AZ COMPARED TO THE PREVIOUS DAY OR TWO. THIS MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR THE NEXT FEW DAYS BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF NRN AZ ON FRIDAY AND SATURDAY. MODELS CONTINUE TO SHOW A DRYING TREND STARTING ON SUNDAY AND CONTINUING INTO NEXT WEEK. WILL KEEP MODERATE-GRADE MONSOON POPS IN THE FORECAST FOR THE NEXT FEW DAYS AND THEN TREND NUMBERS DOWNWARD FOR SUNDAY THROUGH TUESDAY. DB && .AVIATION...FOR THE 00Z PACKAGE...ISOLD TO SCT TSRA ARE EXPECTED ACROSS NRN AZ. SFC WIND GUSTS NEAR 30KT...HEAVY RAIN...AND VSBY BELOW 2SM CAN BE EXPECTED WITH THE STRONGER STORMS. TSRA POSSIBLE THROUGHOUT THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DJO .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 6, 10:00 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED SEP 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WEAK WEATHER DISTURBANCE WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS ARIZONA TODAY BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY. STORMS WILL START BY LATE THIS MORNING ACROSS THE KAIBAB PLATEAU THEN SPREAD EAST AND SOUTHEAST DURING THE AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. SOME STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA ON FRIDAY AND SATURDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE STATE ON SUNDAY AND START A DRYING TREND THAT WILL LAST INTO THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:47 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Sep 6, 2:37 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Sep 6, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Sep 6, 3:04 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Sep 6, 3:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Sep 6, 3:55 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.